| Catalog Number |
498.108 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient identifier number is (b)(6), patient weight is (b)(6).Event date: unknown.Additional device product codes are mni, mnh, kwp, and kwq.Implant date and (therapy date): unknown date in (b)(6) 2016.The subject device is not expected to be returned to the synthes manufacturer for evaluation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was performed for the complaint device lot.Manufacturing location: (b)(4).Manufacturing date: sep 16, 2015.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the complaint device.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that patient underwent revision surgery due to a nonunion and two broken 6.0mm titanium (ti) hard rods.Patient had a posterior l2-ilium spine fusion procedure with synthes universal spine system (uss) hardware on an unknown date in (b)(6) 2016.The patient was implanted with two (2) 6.0mm ti hard rods, twelve (12) uss screws of unknown sizes, twelve (12) ti nuts, and twelve (12) 6.0mm ti collars.On an unknown date it was discovered that the patient did not heal at the l5-s1 level and it was found that the rods broke just cranial to the s1 screws.Revision surgery was performed on (b)(6) 2017.There were no fragments generated from the broken rods.The surgeon removed all synthes uss hardware at l2-ilium.The broken rods were removed easily without additional intervention.No additional medical intervention required.The surgeon implanted new synthes uss hardware at l2-ilium.The revision surgery was successfully completed without surgical delay.The patient status/outcome is unknown.Concomitant devices reported: uss screws (partial part# 498.Xxx, lot# unknown, qty 12).Ti nut 11mm width across flats (part# 498.003, lot# unknown, qty 12).6.0mm ti collar (part# 498.010, lot# unknown, qty 12).This report is 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Correction to device history record previously reported: review of the device history records showed that there were no issues during the manufacture that would contribute to this complaint condition.There were no non-conformance reports relevant to the complaint.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.